MAUDE Adverse Event Report: BOLTON MEDICAL, INC RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-36-154-36U
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
"unable to advance the inner sheath: after implantation of a thoraflex hybrid on (b)(6) 2025, a two-staged tevar was performed using the relaypro on (b)(6).During an attempt to advance the relaypro into the thoraflex hybrid, the inner sheath could not be advanced.Therefore, the entire the delivery system was advanced instead.However, a migration of the thoraflex hybrid occurred, making advancement of the relaypro difficult.Several attempts were made, but the relaypro could not reach the landing position.Then, the inner sheath unintentionally moved proximally, causing one stent to be exposed from the inner sheath and almost deployed.The stent graft and inner sheath were retracted into the outer sheath and a dryseal (gore) as far as possible, and the delivery system was removed from the patient.After removing the relaypro, a competitor's device was urgently prepared and implanted.The procedure was successfully completed, and the patient was returned to the ward.Operation type: tevar, blood loss: unknown, ancillary devices: tag (gore), dryseal (gore).Image available upon request, pre-case plan available upon request, additional information available upon request, delivery system was discarded by user.(tc#(b)(4) patient outcome: "it is unknown if there was health damage to the patient.It is being confirmed.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-36-154-36u) with final assembly lot#: 2403210145, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6), 2025.There were no nonconformance's or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The device was not returned for investigation.The pre-case plan and ct imaging were provided for review which show mild tortuosity and mild calcification along the aorta.According to the event narrative, the patient had a previously implanted thoraflex hybrid device, in which the reported relay pro nbs device became caught on.This is supported by the provided imaging.The tip of the device got caught on the distal end of the thoraflex hybrid device that was in the aortic arch.The patient type iii aortic arch may have contributed to this event.In conclusion, review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of difficulty advancing the secondary sheath to the treatment site was a combination of the tortuosity in the patient's anatomy and the previously implanted thoraflex hybrid graft.
 
Additional Manufacturer Narrative
During an internal review, bolton medical, inc.Determined that the applicable standard operating procedure did not clearly define the reporting timelines for supplemental mdrs.We have initiated corrective actions to address this gap and will be documented in our quality system under capa-2026-0002.All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-36-154-36u) with final assembly lot# 2403210145, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on april 05, 2025.There were no nonconformances or reworks in relation to the device.A review of the device history records showed no issues were found during the manufacture of the device.The device was not returned for investigation.The pre-case plan and ct imaging were provided for review which show mild tortuosity and mild calcification along the aorta.According to the event narrative, the patient had a previously implanted thoraflex hybrid device, in which the reported relay pro nbs device became caught on.This is supported by the provided imaging.The tip of the device got caught on the distal end of the thoraflex hybrid device that was in the aortic arch.The patient type iii aortic arch may have contributed to this event.In conclusion, review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure of difficulty advancing the secondary sheath to the treatment site was a combination of the tortuosity in the patient's anatomy and the previously implanted thoraflex hybrid graft.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22349995
Report Number2247858-2025-00160
Device Sequence Number11987292
Product Code MIH
UDI-Device Identifier00843576150614
UDI-Public00843576150614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/05/2026
Device Catalogue Number28-N4-36-154-36U
Device Lot Number2403210145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer08/27/2025
08/27/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date03/19/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown